Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 19, 2015, 7:30 PM EDT for Oxford County, Maine; Carroll County, Coos County, Grafton County, New Hampshire. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 7:30 PM EDT (23:30 UTC)
- Expired
- Jul 19, 2015, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Oxford County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 90 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:55 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 19, 6:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 655 PM EDT SUN JUL 19 2015 .SYNOPSIS... A COLD FRONT WILL PUSH OFFSHORE TONIGHT WITH SHOWERS AND THUNDERSTORMS AHEAD OF IT. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON MONDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT AND WILL CROSS THE AREA ON TUESDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. ANOTHER COLD FRONT WILL DROP SOUTH FROM CANADA ON THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY AND WILL SHIFT OFFSHORE ON SATURDAY. && .NEAR TERM /TONIGHT/... 7PM UPDATE... HAVE MADE ANOTHER UPDATE TO ADJUST HOURLY PRECIPITATION CHANCES. FIRST ROUND OF ACTIVITY ALONG THE WARM FRONT IS GENERALLY WINDING DOWN AS IT GETS FURTHER REMOVED FROM THE CORE OF THE JUICY AIR. MEANWHILE... CONVECTION WHICH ORIGINATED NEAR ALBANY IS MOVING NORTHEAST TOWARD SOUTHER NEW HAMPSHIRE... AN AREA STILL SIZZLING IN UPPER 80S TEMPERATURES WITH LOW 70S DEWPOINTS. THE ACTIVITY MOVING INTO NEW HAMPSHIRE HAS A HIGH LIKELIHOOD OF CONTINUING THROUGH NEW HAMPSHIRE EARLY THIS EVENING BEFORE WEAKENING AND PUSHING NORTHEAST. 515PM UPDATE... HAVE EXPANDED SEVERE THUNDERSTORM WATCH TO INCLUDE MORE OF WESTERN MAINE AS THE AREA OF CONCERN IS EXPANDING A BIT. EVEN TO THE NORTHEAST OF THE WARM FRONT... ENOUGH ELEVATED INSTABILITY EXISTS TO GET A FEW SEVERE THUNDERSTORMS. 5PM UPDATE... STORMS HAVE ORGANIZED MORE ALONG AND JUST NORTH OF THE WARM FRONTAL BOUNDARY. A BROADER REGIONAL VIEW SHOWS STORMS ALONG THIS LINE EXTENDING ALL THE WAY THROUGH TO THE QUEBEC AND ONTARIO BORDER... GRADUALLY MOVING TO THE NORTHEAST. HAVE ADJUSTED THE HOURLY PRECIPITATION CHANCES TO REFLECT THE ENHANCED CHANCES IN THE AREA ALONG AND NORTH OF THIS BOUNDARY. ADDITIONAL DEVELOPMENT HAS BEEN NOTED IN EAST CENTRAL NEW YORK AND COULD IMPACT SOUTHERN NEW HAMPSHIRE EVENTUALLY TONIGHT. BUT FOR NOW CUMULUS FIELD HAS BEEN SUPPRESSED IN THIS AREA DUE TO CONVECTION ON EITHER SIDE... LEAVING THIS AREA TO ROAST IN THE HEAT AND HUMIDITY. OTHERWISE FORECAST THINKING REMAINS THE SAME. ORIGINAL DISCUSSION... THUNDERSTORMS HAVE BEGUN TO FORM WITHIN THE WARM AND HUMID AIR MASS OVER THE SOUTHERN HALF OF NEW HAMPSHIRE AND FAR SOUTHWEST MAINE. GIVEN THE HIGH INSTABILITY AND INCREASING SHEAR... SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AS THE STORMS RIDE ALONG A WARM FRONTAL BOUNDARY THE LOW LEVEL TURNING OF THE WINDS WILL ADD A THREAT FOR AN ISOLATED TORNADO. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 11 PM FOR NEW HAMPSHIRE AND YORK COUNTY IN MAINE. EXPECT STORMS TO EVENTUALLY FORM INTO A LARGER COMPLEX OF STORMS AND MOVE ACROSS THE AREA OVERNIGHT. COULD SEE MUCH OF THE ACTIVITY MOVE EAST BY MIDNIGHT. TEMPERATURES WILL BE WARM OVERNIGHT AS LOW LEVEL HUMIDITY REMAINS HIGH. SOME LOCATIONS MAY NOT FALL BELOW 70 DEGREES. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... COLD FRONT WILL HAVE MOVED THROUGH THE AREA BEFORE DAYBREAK... BRINGING ANY LINGERING SHOWERS OR STORMS TO AN END. LOW LEVEL MOISTURE WILL BE A LITTLE SLOW IN ERODING OVER COASTAL MAINE BUT IT WILL BE GENERALLY A DRIER DAY WITH WARM TEMPERATURES ONCE AGAIN. WITH DRIER AIR IN PLACE EXPECT A COOLER NIGHT MONDAY NIGHT WITH TEMPERATURES FALLING INTO THE 50S AND 60S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... FOR THE OUTLOOK PERIOD GENERALLY A MEAN LONG WAVE TROUGH POSITION REMAINS ACROSS THE NORTHEAST SO A LACK OF HEAT AND HUMIDITY SHOULD BE HIGHLIGHTED. A SHORT WAVE CLIPPER SYSTEM WITH AN ASSOCIATED SURFACE COLD FRONT WILL ROTATE AROUND THE BASE OF THE MEAN TROUGH IN THE EAST AND MOVE ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THEN FOR THE REST OF THE WEEK THE UPPER TROUGH OF LOW PRESSURE SETTLES OVER NEW ENGLAND WITH A CYCLONIC FLOW ALOFT AND DRY NORTHWEST FLOW IN THE LOWER LEVELS. THIS WILL MEAN COMFORTABLE TEMPERATURES AND LOW HUMIDITIES TO PERSIST WITH DRY CONDITIONS. DUE TO THE COOL AIR MASS ALOFT AN ISOLATED AFTERNOON DIURNAL SHOWER OR THUNDERSTORM CAN'T BE RULED OUT...ESPECIALLY IN THE MOUNTAINS. TEMPERATURES WILL BE PLEASANTLY COOL WITH DAYTIME HIGHS GENERALLY IN THE 70S TO AROUND 80 AND OVERNIGHT LOWS IN THE 50S TO LOWER 60S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM... VFR CONDITIONS EXPECTED TODAY BUT SCATTERED THUNDERSTORMS WILL BE DEVELOPING THIS EVENING. MUCH OF THE THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA BY MIDNIGHT. COULD SEE SOME FOG DEVELOPING OVERNIGHT ESPECIALLY IN AREAS WHICH GET A GOOD SOAKING DURING THE EVENING. LONG TERM...MVFR TO IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS ON TUESDAY INTO TUESDAY EVENING FOLLOWED BY MAINLY VFR CONDITIONS THE REST OF THE WEEK. && .MARINE... SHORT TERM... WEAK PRESSURE GRADIENT LEADS TO LIGHT WINDS AND FAIRLY CALM SEAS. LONG TERM...SUB-SCA CONDITIONS ARE CURRENTLY EXPECTED TUESDAY THROUGH THE REST OF THE WEEK. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM... KIMBLE SHORT TERM... KIMBLE LONG TERM... MARINE
Hazardous weather outlook, Jul 19, 5:12 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 512 PM EDT SUN JUL 19 2015 MEZ007-012-018>020-023-024-NHZ001>015-202115- NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND- ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 512 PM EDT SUN JUL 19 2015 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-MEZ008-009-013-014-021-022-025>028-202115- CASCO BAY-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO- 512 PM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND WESTERN MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-202115- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 512 PM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS COULD BE STRONG AND THERE IS AN OUTSIDE CHANCE OF A SEVERE THUNDERSTORM. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 6:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
636 PM EDT SUN JUL 19 2015
MEZ012-NHZ002-192300-
SOUTHERN OXFORD ME-SOUTHERN COOS NH-
636 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN OXFORD COUNTY IN MAINE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 700 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES WEST OF BETHEL...MOVING TO THE EAST
AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
AND GILEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4449 7113 4448 7102 4442 7101 4447 7089
4446 7078 4426 7087 4437 7117
TIME...MOT...LOC 2235Z 286DEG 23KT 4442 7107
MARINELocal storm report, Jul 19, 7:04 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
704 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG ALEXANDRIA 43.61N 71.79W
07/19/2015 GRAFTON NH TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER GYX1500099
CEMPALocal storm report, Jul 19, 7:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
715 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
07/19/2015 GRAFTON NH LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER GYX1500100
CEMPALocal storm report, Jul 19, 7:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL BELMONT 43.45N 71.48W
07/19/2015 E1.75 INCH BELKNAP NH AMATEUR RADIO
ALSO STRONG WINDS
&&
EVENT NUMBER GYX1500103
MCLocal storm report, Jul 19, 7:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
717 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM LIGHTNING DENMARK 43.97N 70.80W
07/19/2015 OXFORD ME BROADCAST MEDIA
MAN IN CAR STRUCK
&&
EVENT NUMBER GYX1500104
MCLocal storm report, Jul 19, 7:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
729 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 S BETHLEHEM 44.24N 71.69W
07/19/2015 GRAFTON NH TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER GYX1500105
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:32 AM EDT | Special Weather Statement | GYX | Lincoln | 58 min |
| Jul 19, 3:33 AM EDT | Special Weather Statement | GYX | Knox | 42 min |
| Jul 19, 3:28 PM EDT | Severe Thunderstorm Warning | GYX | York | 62 min |
| Jul 19, 4:11 PM EDT | Severe Thunderstorm Warning | GYX | York | 49 min |
| Jul 19, 4:35 PM EDT | Special Marine Warning | GYX | 55 min | |
| Jul 19, 4:58 PM EDT | Severe Thunderstorm Warning | GYX | York | 20 min |
| Jul 19, 5:02 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jul 19, 5:05 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 40 min |
| Jul 19, 5:35 PM EDT | Severe Thunderstorm Warning | GYX | Oxford, York | 55 min |
| Jul 19, 5:36 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 39 min |
| Jul 19, 5:43 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 30 min |
| Jul 19, 6:00 PM EDT | Severe Thunderstorm Warning | GYX | York | 28 min |
| Jul 19, 6:27 PM EDT | Severe Thunderstorm Warning | GYX | York | 48 min |
| Jul 19, 6:36 PM EDT | Special Weather Statement | GYX | Oxford | 24 min |
| Jul 19, 7:36 PM EDT | Special Weather Statement | GYX | York | 39 min |
| Jul 18, 9:42 PM EDT | Special Weather Statement | GYX | Grafton | 48 min |
| Jul 19, 9:22 AM EDT | Special Weather Statement | GYX | Coos | 38 min |
| Jul 19, 9:40 AM EDT | Special Weather Statement | GYX | Coos | 50 min |
| Jul 19, 2:42 PM EDT | Special Weather Statement | GYX | Belknap | 33 min |
| Jul 19, 2:46 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 44 min |
| Jul 19, 3:56 PM EDT | Special Weather Statement | GYX | Belknap | 49 min |
| Jul 19, 4:06 PM EDT | Special Weather Statement | GYX | Belknap | 24 min |
| Jul 19, 4:26 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack, Strafford | 49 min |
| Jul 19, 4:27 PM EDT | Special Weather Statement | GYX | Coos | 48 min |
| Jul 19, 4:43 PM EDT | Special Weather Statement | GYX | Carroll | 32 min |
| Jul 19, 5:00 PM EDT | Special Weather Statement | GYX | Grafton | 45 min |
| Jul 19, 5:11 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 64 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack | 60 min |
| Jul 19, 6:24 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 66 min |
| Jul 19, 6:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 48 min |
| Jul 19, 7:17 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 43 min |
| Jul 19, 7:35 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack, Strafford | 40 min |
| Jul 19, 7:46 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 3 hr |
| Jul 19, 7:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2015Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.